Idaho, 2005

Hail in Idaho, August 10, 2005

August 10, 2005 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 10, 2:00 AM MST, 9 hours 40 minutes earlier.

Area forecast discussion, Aug 10, 2:00 AM MST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
300 AM MDT WED AUG 10 2005

.DISCUSSION...
LATEST WATER VAPOR IMAGERY SHOWS A BROAD RIDGE OF HIGH PRESSURE
OVERHEAD WITH A MOIST SW FLOW OVER EASTERN IDAHO.  AN ELONGATED
UPPER TROUGH WAS ALSO SEEN STRETCHING FROM SASKATCHEWAN TO VANCOUVER
ISLAND WITH A S/WV DROPPING INTO THE SOUTHERN PORTION OF THIS
TROUGH...APPROACHING THE NORTHERN TIP OF VANCOUVER ISLAND THIS
MORNING.

FOR TODAY...CURRENT MSAS/MODEL DATA SHOW A WEAK FRONT STRETCHING
FROM THE IDAHO PANHANDLE SOUTH INTO CENTRAL NV.  LOOKS MORE LIKE A
DRYLINE THAN A COLD FRONT WITH 50F+ DEWPOINTS OUT AHEAD OF IT AND
25-30F DEWPOINTS BEHIND IT AND TEMPERATURES SHOWING NEGLIGIBLE
CHANGES ON EITHER SIDE.  THIS DRIER AIR SLOWLY MOVES EAST TODAY BUT
NOT FAR ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT.  THIS LOW LEVEL
MOISTURE BOUNDARY WILL PROVIDE A FOCUS FOR ISOLATED CONVECTIVE
DEVELOPMENT DURING THE AFT/EVE.  THIS COMBINED WITH H7-H5 MOISTURE
AND NEGATIVE LIS/WEAK DISTURBANCES/TAIL END OF H3 65KT JET SAGGING
SOUTH OVER THE EASTERN HIGHLANDS...ENOUGH HERE TO KEEP MENTION OF
ISOLATED AFT/EVE TSTMS COVERING THE CENTRAL MTS/UPPER SNAKE/EASTERN
AND SOUTHERN HIGHLANDS.  ON THURSDAY...AFOREMENTIONED VANCOUVER S/WV
DROPS INTO WA SUPPRESSING HEIGHTS/RIDGING OVER THE FORECAST AREA.
RESULT IS FOR MORE OF A WESTERLY FLOW TO SET UP WHICH WILL PUSH
SFC-H5 MOISTURE FURTHER EAST INTO WYOMING.  WILL BARELY HANG ONTO
ISOLATED AFT/EVE TSTMS ALONG THE ID/WY BORDER WITH ALL OTHER AREAS
DRY. ENERGETIC S/WV TROUGH SLIDES ACROSS EASTERN IDAHO FRI
EVE/NIGHT. THIS SENDS A BACKDOOR COLD FRONT THROUGH FRI NIGHT.
STRONGEST COOLING REMAINS NORTH OF THE DIVIDE...HOWEVER HIGH TEMPS
WILL BOTTOM OUT BETWEEN 80-85F FOR SAT/SUN ACROSS THE SNAKE PLAIN AS
AREA REMAINS IN A WEAK/BROAD AREA OF CYCLONIC FLOW. STILL EXPECT
DRY/PLEASANT CONDITIONS FOR THE WEEKEND.

DRY MONDAY AS THE WEEKEND TROUGH LIFTS OUT THEN ANOTHER LOW/TROUGH
RIDES ALONG THE US/CANADIAN BORDER TUE-THU.  EXTENDED SUITE SHOWS
THE UPPER FLOW TRANSITIONING FROM W TO SW ON TUE/WED...AHEAD OF
UPPER TROUGH...THEN WESTERLY AGAIN THU/FRI.  SMALL THREAT OF POPS
AHEAD OF THIS TROUGH TUE/WED OVER THE MTS WITH THE SNAKE PLAIN
GENERALLY DRY THROUGHOUT THE EXTENDED PERIOD.  SIMOSKO

&&

.AVIATION....AVIATION...WIDESPREAD VFR THROUGH 18Z. ISOLATED
THUNDERSTORMS DEVELOPING 18Z TO 04Z OVER MOUNTAINS. RS

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 5:00 AM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED AUG 10 2005

IDZ017>025-031-032-111200-
LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS
AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS.  SOME
THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS.
THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER
SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...
OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 129 km away, was scanning. The volume nearest the first event began at 18:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clark

When
August 10, 11:40 AM MST to 11:50 AM MST
Where
Clark County, 6 mi NW of Dubois
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.233, -112.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473421.